Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 27, 2007, 5:52 PM EDT for Tuscarawas County, Ohio. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 5:52 PM EDT (21:52 UTC)
- Expired
- May 27, 2007, 6:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 111 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:05 PM EDT | TSTM WND DMG | 4 S New Philadelphia, OH | TREES DOWN ALONG CRESENT STREET IN GOSHEN TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 272152 SVRPBZ OHC157-272245- /O.NEW.KPBZ.SV.W.0041.070527T2152Z-070527T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 552 PM EDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUSCARAWAS COUNTY IN EAST CENTRAL OHIO... * UNTIL 645 PM EDT * AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GILMORE...MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GNADENHUTTEN...DOVER...NEW PHILADELPHIA AND UHRICHSVILLE IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4041 8168 4019 8156 4028 8134 4061 8134 $$
1 follow-up statement
000 WWUS51 KPBZ 272218 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 618 PM EDT SUN MAY 27 2007 OHC157-272245- /O.CON.KPBZ.SV.W.0041.000000T0000Z-070527T2245Z/ TUSCARAWAS OH- 618 PM EDT SUN MAY 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR TUSCARAWAS COUNTY... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BARNHILL..MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSTON...ROCKFORD...NEW CUMBERLAND...NORTH SHORE COTTAGE AREA AND GLENS COTTAGE AREA LAT...LON 4055 8145 4038 8142 4041 8128 4055 8127 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:48 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 27, 2:48 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 248 PM EDT SUN MAY 27 2007 .SYNOPSIS... A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE REGION THIS AFTERNOON AND EVENING. THIS BOUNDARY WILL LINGER ALONG THE WEST VIRGINIA AND PENNSYLVANIA BORDER ON MONDAY. OTHERWISE...HIGH PRESSURE WILL COVER MUCH OF THE REGION THROUGH TUESDAY. && .NEAR TERM /THROUGH MONDAY/... FRONT WILL CROSS BETWEEN 21 AND 03Z...THEN HANG NEAR THE PA/WV BORDER OVERNIGHT. STRONG STORMS WILL FOCUS ALONG AND AHEAD OF THIS BOUNDARY. THEN WILL SEE SHOWERS CONTINUE INTO MONDAY ALONG THE STALLED BOUNDARY SOUTH. WILL KEEP TEMPERATURES CLOSE TO GOING TO FORECAST. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... HIGH PRESSURE SETTLES OVER REGION MONDAY NIGHT WITH MUCH DRIER AIR. DISSIPATING FRONT AND HIGHER DEWPOINTS WILL BE JUST TO THE SOUTH AND WEST OF CWA THROUGH TUESDAY NIGHT. HIGHER DEWPOINTS BEGIN TO WORK BACK OVER REGION WEDNESDAY AS HIGH PRESSURE MOVES OFF SHORE. CANT TOTALLY DISCOUNT ISOLATED THUNDERSTORMS ON WEDNESDAY...BUT KEPT IT IN SLIGHT CHANCE CATEGORY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... SOUTHWEST FLOW AHEAD OF APPROACHING FRONT WILL BRING CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. MODELS STILL NOT SETTLED ON HOW SHORTWAVE MOVING SOUTHEAST FROM THE PLAINS ON THURSDAY WILL EVOLVE INTO THE WEEKEND. CLOSED LOW DEPICTED BY GFS SEEMS A BIT OUT OF PLACE...BUT KEPT CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE WEEKEND IN CASE FRONT SLOWS DOWN OR UPPER LOW STALLS OVER OHIO RIVER VALLEY ON DAY 6 AND 7. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... STRONG CONVECTION WILL SPREAD ACROSS THE REGION THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A COLD FRONT. CIGS AND VSBYS WILL GENERALLY BE VFR TODAY...WITH LIFR TO MVFR EXPECTED IN AND NEAR THUNDERSTORMS. MVFR CONDITIONS ARE EXPECTED OVERNIGHT WITH FOG FORMING. GENERALLY VFR CONDITIONS ARE EXPECTED MONDAY AND TUESDAY WITH MVFR CONDITIONS IN FOG MONDAY NIGHT AND AROUND SHOWERS MONDAY AND TUESDAY. AN UNSETTLED PERIOD IS EXPECTED WEDNESDAY THROUGH FRIDAY WITH RESTRICTED CIGS AND VSBYS IN AND NEAR THUNDERSTORMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 27, 2:09 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 209 PM EDT SUN MAY 27 2007 OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029>032- WVZ001>004-281815- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL- 209 PM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS EVENING... A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THIS FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ068-069-WVZ012-021>023-041-281815- GARRETT-NOBLE-MONROE-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 209 PM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 27, 1:14 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
114 PM EDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 2 SW CORAOPOLIS 40.49N 80.19W
05/26/2007 ALLEGHENY PA NWS EMPLOYEE
LARGE TREE BRACH TORN FROM TREE ALONG BROADHEAD ROAD NEAR
INTERSECTION WITH SHAFER ROAD.
&&Special weather statement, May 27, 1:32 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 132 PM EDT SUN MAY 27 2007 OHZ039-048-057-271830- COSHOCTON OH-MUSKINGUM OH-TUSCARAWAS OH- 132 PM EDT SUN MAY 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MUSKINGUM...COSHOCTON AND TUSCARAWAS... AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A LINE OF STRONG THUNDERSTORMS FROM SUGARCREEK TO NEAR NEWARK...MOVING EAST AT 25 MPH. SOME OF THE STORMS WILL CONTAIN DANGEROUS LIGHTNING...LOCALLY HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADS AND SOME WIND GUSTS TO 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ADAMSVILLE...BAKERSVILLE...BLISSFIELD...CONESVILLE...COOPERDALE... COSHOCTON...DILLON STATE PARK...DOVER...DRAKE...FERNCLIFF... LAYLAND...MINERAL CITY...NELLIE...NEW PHILADELPHIA...PLAINFIELD... STONE CREEK...STRASBURG...SUGARCREEK...WARSAW AND WEST LAFAYETTE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, May 27, 2:44 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 244 PM EDT SUN MAY 27 2007 PAZ007-271945- MERCER PA- 244 PM EDT SUN MAY 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... MERCER... AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES NORTHEAST OF HERMITAGE... MOVING EAST AT 25 MPH. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADS...SMALL HAIL AND SOME WIND GUSTS TO 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FREDONIA...HERMITAGE...MAURICE K GODDARD STATE PARK AND STONEBORO KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 27, 3:14 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 314 PM EDT SUN MAY 27 2007 PAZ008-272015- VENANGO PA- 314 PM EDT SUN MAY 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... VENANGO... AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES NORTHWEST OF POLK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... OIL CITY...OIL CREEK STATE PARK...POLK...SENECA AND SUGARCREEK SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADS...SMALL HAIL AND SOME WIND GUSTS TO 45 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 27, 4:11 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 411 PM EDT SUN MAY 27 2007 OHZ057-272115- MUSKINGUM OH- 411 PM EDT SUN MAY 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... MUSKINGUM... AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES NORTH OF EAST FULTONHAM... MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ADAMSVILLE...BRIDGEVILLE...CANNELVILLE...CHANDLERSVILLE...DRAKE... PHILO...DUNCAN FALLS...EAST FULTONHAM...NEW CONCORD...NORWICH... OTSEGO AND ZANESVILLE SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADS...SMALL HAIL AND SOME WIND GUSTS TO 45 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 27, 5:16 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 516 PM EDT SUN MAY 27 2007 OHZ039-048-057-058-272215- COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-TUSCARAWAS OH- 516 PM EDT SUN MAY 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MUSKINGUM...GUERNSEY...COSHOCTON AND TUSCARAWAS... AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER FERNCLIFF...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BAKERSVILLE...BIRMINGHAM...BODEN...CONESVILLE...FERNCLIFF... GILMORE...GNADENHUTTEN...KIMBOLTON...NEW PHILADELPHIA... NEWCOMERSTOWN...OTSEGO...PLAINFIELD...STONE CREEK AND WEST LAFAYETTE SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADS...SMALL HAIL AND SOME WIND GUSTS TO 45 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:16 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.